Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 357, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Aug 23, 2011, 5:07 PM CDT for Bollinger County, Stoddard County, Wayne County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 23, 2011, 5:07 PM CDT (22:07 UTC)
- Expired
- Aug 23, 2011, 5:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bollinger County, MO, Stoddard County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 122 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.1 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4250 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 740 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 1:41 PM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, Aug 23, 1:41 PM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 141 PM CDT TUE AUG 23 2011 .DISCUSSION... DESPITE UPSTREAM CONVECTION...PRECIPITATION CHANCES LOOK SCANT NEXT 24 HOURS. THIS WILL BE DUE TO THE STEERING FLOW OF THE UPPER ENERGY DRIVING THE CONVECTION PASSING WELL NORTH AND EAST OF THE FA. STILL...THERE WILL BE ENOUGH REFLECTION DOWN HERE TO SUPPORT A SLIGHT CHANCE MENTION THROUGH TONIGHT/TOMORROW. TOMORROW NIGHT...WE SEE THE PARENT UPPER VORTEX CARVE ITS TROF ACROSS THE GREAT LAKES...AND IN SO DOING...IT DRIVES A COLD FRONT INTO/ACROSS THE MID MISSISSIPPI AND LOWER OHIO RIVER VALLEY. THAT WILL SPIKE POPS ASSOCIATED WITH THE FRONT AND ITS PASSAGE WED NIGHT. SEE SWODY2 NEW SLGT RISK. POPS MAY LINGER INTO EARLY THURSDAY IN OUR SOUTHEAST...UNTIL THE FRONT CAN FULLY PASS. SURFACE HIGH MIGRATES ACROSS THE UPPER MS RIVER VALLEY IN THE WAKE OF THE FRONTS PASSAGE AND PREDOMINATES THRU THE REMAINDER OF THE WEEK FOR A DRY FORECAST. THIS HIGH AND THE TELECONNECTED MID LEVEL RIDGING ATOP IT LOOKS TO HOLD THRU THE WEEKEND AS WELL...AS THE TROPICAL SYSTEM WORKS UP THE EAST COAST AND A FRONT STALLS TO THE NORTH AND WEST AS IT BUMPS INTO THE RIDGE AND ALL BUT DISINTEGRATES. THAT'LL HOLD THE DRY WEATHER TIL MONDAY...WHEN THE TROPICAL LOW IS WELL INTO THE NORTHEAST U.S...THUS FREEING UP THE STEERING NWLYS TO DRIVE ANOTHER FRONT/WITH ITS ATTENDANT PCPN CHANCES INTO THE AREA FOR A MONDAY PASSAGE. && .AVIATION... ALTHOUGH CONVECTION OVER NORTHERN ILLINOIS IS WEAKENING...STILL EXPECT SCATTERED THUNDERSTORMS TO BE AROUND THE I-64 CORRIDOR THIS AFTERNOON. OTHER SCATTERED STORMS WILL BE IN SOUTHEAST MISSOURI. COULD NOT TIME THE CONVECTION INTO TAF SITES SO WENT WITH CB. STORMS SHOULD DISSIPATE THIS EVENING AND MAY BE SOME LIFR FOG AT KCGI EARLY IN THE MORNING. CHANCES OF CONVECTION INCREASE AFTER 10Z/11Z AT BOTH KEVV AND KOWB FOR A 3 HOUR PERIOD. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, Aug 23, 10:44 AM CDT, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1044 AM CDT TUE AUG 23 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-241545- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1044 AM CDT TUE AUG 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON OVER MUCH OF THE AREA. AN ISOLATED SEVERE STORM IS NOT OUT OF THE QUESTION. THE MAIN HAZARD WILL BE DAMAGING WINDS. THE HIGHEST CONCENTRATION OF STORMS IS EXPECTED OVER SOUTHEAST MISSOURI AND NEAR THE I-64 CORRIDOR. SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN TONIGHT MAINLY OVER THE INTERSTATE 64 CORRIDOR AND EVANSVILLE TRI STATE AREA AFTER MIDNIGHT. AT THIS TIME SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW THUNDERSTORMS MAY LINGER INTO WEDNESDAY MORNING...MAINLY OVER SOUTHEAST MISSOURI AND ALONG THE OHIO RIVER. SEVERE STORMS ARE NOT EXPECTED WEDNESDAY MORNING. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR A COLD FRONT TO OUR NORTH WEDNESDAY AFTERNOON...AND MOVE SOUTHEAST THROUGH THE FOUR STATE REGION WEDNESDAY NIGHT. THE BEST CHANCES WILL BE OVER THE EVANSVILLE TRI STATE REGION WEDNESDAY EVENING. A FEW SEVERE STORMS CANNOT BE RULED OUT IN THIS AREA...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY CONCERNS. HEAT INDEX VALUES WEDNESDAY AFTERNOON WILL TOP OUT FROM 100 TO 104 OVER MUCH OF THE REGION. THE GREATEST VALUES ARE EXPECTED OVER SOUTHEAST MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN ISOLATED LOCATIONS...MAINLY OVER SOUTHEAST MISSOURI AND NEAR THE I-64 CORRIDOR THIS AFTERNOON AND EVENING. PS/DRS
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.